MAUDE Adverse Event Report: NAKANISHI INC. NSK; HANDPIECE, ROTARY BONE CUTTING

NAKANISHI INC. NSK; HANDPIECE, ROTARY BONE CUTTING
Model Number SGA-E2S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dentist refused to provide information about the patient's weight.
 
Event or Problem Description
On march 25, 2026, nakanishi became aware of a handpiece overheating through a complaint input into the complaint database by a distributor (nsk america).Details are as follows: - the event occurred on (b)(6) 2026.- the dentist was performing an extraction and bone graft procedure on #2 and #15 teeth of a patient using the sga-e2s handpiece (serial no.(b)(6)).- during the procedure, the handpiece overheated, and the patient received a thermal burn injury to their lower left lip and chin approximately 1 inch in length.- due to the external location of the injury site the patient consulted with a dermatologist and although the wound is healing normally, the patient may be left with a permanent visible scar that may require plastic surgery to minimize its appearance.

Brand Name
NSK
Common Device Name
HANDPIECE, ROTARY BONE CUTTING
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
Manufacturer (Section G)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA   322-8666
Manufacturer Contact
sean kaufman
1800 global parkway
hoffman estates, IL 60192
2245128921
MDR Report Key24906308
Report Number9611253-2026-00016
Device Sequence Number15934747
Product Code KMW
UDI-Device Identifier04560264556287
UDI-Public(01)04560264556287
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Dentist
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGA-E2S
Device Catalogue NumberH265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9611253-060818-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite